# SDR GNL2011F00001

- Difficulty date: July 26, 2011
- Submitted: August 5, 2011
- Operation: Air carrier
- Aircraft: N21NM
- Make and model: Beech E-90
- Aircraft serial: LW336
- System (JASC): 3197 · Instrument System Wiring
- Part: Resistor
- Part number: RC42GF101K
- Condition: Shorted
- Location: Instrument Panel
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ACFT IN CRUISE FLIGHT.  ELECTRIC SMOKE FILLED THE CABIN AND COCKPIT.  NON-ESSENTIAL EQUIPMENT WAS TURNED OFF AND THE SMOKE CLEARED.  THERE WERE NO TRIPPED CIRCUIT BREAKERS AND THE PILOT NOTICED THE "PILOT INSTRUMENT LIGHTS" RHEOSTAT WAS ONLY PARTIALLY FUNCTIONAL IN THAT THE LIGHTS WERE EITHER FULL ON OR FULL OFF.  AN EMERGENCY WAS "NOT" DECLARED AND THE FLIGHT ARRIVED AT ITS DESTINATION SAFELY.  MX TROUBLESHOT THE LIGHTING SYS AND FOUND THE RESISTOR TO BE SHORTED OUT AND BURNED.  INSTALLED NEW RHEOSTAT, TRANSISTOR AND RESISTOR TO THE LIGHTING CIRCUIT.  GROUND OPS CHECK GOOD.
